Psycho-Babble Medication Thread 563711

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

SLS or Link Drug induced elevated testosterone?

Posted by fairywings on October 6, 2005, at 15:35:12

Hi scott and link, or anyone else who can help me,

Is there any chance any of the psychotropics could have caused my free testosterone level to be increased? I'm on Topamax, which I seriously suspect is the culprit, since some of the other meds in the same category can do that. And, if so, will my levels go back down when I get off of the Topamax? I'm also having serious muscle pains, nose bleeds, and kidney stones. I'm at 100 mg, and have been on it for a little over 2 mos, I think, somewhere around there. I take it for migraines, which are better, but who needs all the other stuff? Yeah, my sex drive is awesome, too awesome (!), but I worry about the potential side effects - like cardiac, hair loss, hair growth, muscle mass, insulin resistance, etc....

Other meds: Adderall XR, and Xanax

Thanks,
fw

 

Re: SLS or Link Drug induced elevated testosterone?

Posted by linkadge on October 6, 2005, at 16:08:33

In reply to SLS or Link Drug induced elevated testosterone?, posted by fairywings on October 6, 2005, at 15:35:12

I would think that it is possable. Depakote can do things like this.

Is it possable to get it checked now, and after discontinuation?

Linkadge

 

Re: SLS or Link Drug induced elevated testosterone?

Posted by Phillipa on October 6, 2005, at 17:13:41

In reply to Re: SLS or Link Drug induced elevated testosterone?, posted by linkadge on October 6, 2005, at 16:08:33

What about a med just for your migraines instead? Fondly, Phillipa

 

Re: SLS or Link Drug induced elevated testosterone? linkadge

Posted by fairywings on October 6, 2005, at 17:19:33

In reply to Re: SLS or Link Drug induced elevated testosterone?, posted by linkadge on October 6, 2005, at 16:08:33

Thanks link,

Depakote is the one I've read so much about, so I figured there might be a connection. I'm hoping it's that simple.

I'm trying to discontinue now. Can't stop abruptly because of side effects. Will have it checked again once I feel it's out of my system.

thx,
fw

 

Re: SLS or Link Drug induced elevated testosterone? Phillipa

Posted by fairywings on October 6, 2005, at 17:21:22

In reply to Re: SLS or Link Drug induced elevated testosterone?, posted by Phillipa on October 6, 2005, at 17:13:41

> What about a med just for your migraines instead? Fondly, Phillipa

Hi Phillipa,

I'm on 4 different meds for migraines. They usually consume about 15 days of my month, and at least 6 of those days are unbearable - to the point where I have short term memory loss. So the Topamax was a shot.

thx,
fw

 

Re: SLS or Link Drug induced elevated testosterone? fairywings

Posted by Phillipa on October 6, 2005, at 19:57:36

In reply to Re: SLS or Link Drug induced elevated testosterone? Phillipa, posted by fairywings on October 6, 2005, at 17:21:22

That's horrible. You must be in so much pain. My mother used to get them when I was young. And she spent 3 days in bed with them. And I remember holding her head over the toilet when she vomited. She died when I was l7. Fondly, Phillipa

 

Re: SLS or Link Drug induced elevated testosterone?

Posted by River1924 on October 6, 2005, at 22:33:00

In reply to Re: SLS or Link Drug induced elevated testosterone? Phillipa, posted by fairywings on October 6, 2005, at 17:21:22

I can't imagine: I had vomit inducing headaches as a pre-teen when I (as I eventually learned) consumed milkfat. (Lasagna made me puke every time.) I can't imagine entire days like that. Recently, I had a similiar experience with an injectible drug made from pork. In my head, the ache is usually related to food. I have daily headaches (not migraines, thank goodness) and they go away if just fast on juice for several days.

I hope you can afford all the alternative things... acupucture, etc. Good Luck.

 

Re: SLS or Link Drug induced elevated testosterone? Phillipa

Posted by fairywings on October 7, 2005, at 20:45:43

In reply to Re: SLS or Link Drug induced elevated testosterone? fairywings, posted by Phillipa on October 6, 2005, at 19:57:36

> That's horrible. You must be in so much pain.

Hi Phillipa, Yes they do get very bad, and after days on end, I can't think, my brain just feels like a big numb sponge. It's very disconcerting.
With 4 kids, it's hard to deal with them because someone always needs me, and of course headaches don't make you feel very cheery.

>>She died when I was l7.

How sad for you, I'm so sorry. That must have been so hard to deal with. I hope I don't leave any of mine at such a young age.
fw

 

Re: SLS or Link Drug induced elevated testosterone? River1924

Posted by fairywings on October 7, 2005, at 20:47:51

In reply to Re: SLS or Link Drug induced elevated testosterone?, posted by River1924 on October 6, 2005, at 22:33:00

I have tried a lot of alternatives over the years, and nothing has worked very well. Medications work the best, but not always completely. Nothing's perfect I guess.

thx,
fw


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.